I refused to take plavix or coumadin and I'm only taking aspirin. I keep reading stuff that says aspirin is not at all helpful. My MRI shows that I already had some ministrokes?? Does anyone know the facts? Is aspirin useless under these circumstances?
I think that you should really see a specialist haematologist to help get the correct treatment for you considering that you have evidence of neurological damage.
I used to be a haematology scientist, so I have put in a bit of background below to help bring you up to speed. But please do get checked out & treated - you don't want to end up with a full on stroke.
Factor V Leiden is a variation of normal Factor V which is part of the clotting cascade, which is essentially a chain reaction of proteins acting on proteins, ending in the formation of a (fibrin) clot. Platelets are another part of the body's clotting mechanism, they start things off by sticking together to plug the initial hole in the blood vessel & the fibrin clot then adds to this, making it stronger.
The variation of Factor V that you have makes you clot more easily than those with normal Factor V.
Coumadin/warfarin & heparin/clexane decrease the blood's ability to clot by acting on certain (but different) proteins in the clotting cascade.
Aspirin decreases the platelets ability to clump. As Factor V Leiden is not related to platelet activity, it would seem not to be helpful in your case. To me it would seem better to take something that affected the clotting cascade (but don't forget I'm not a doctor).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.